Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 149, NWS Kansas City, MO

May 29, 2011Nodaway County, Worth County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 29, 2011, 6:47 AM CDT for Nodaway County, Worth County, Missouri. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2011, 6:47 AM CDT (11:47 UTC)
Expired
May 29, 2011, 7:15 AM CDT
In force
28 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Nodaway County, MO, Worth County, MO

The radar

The Des Moines radar (KDMX), 157 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 6:56 AM CDTHAIL 1Sheridan, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 11.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1854 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

565 
WUUS53 KEAX 291147
SVREAX
MOC147-227-291215-
/O.NEW.KEAX.SV.W.0149.110529T1147Z-110529T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
647 AM CDT SUN MAY 29 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN NODAWAY COUNTY IN NORTHWEST MISSOURI...
  WORTH COUNTY IN NORTHWEST MISSOURI...

* UNTIL 715 AM CDT

* AT 644 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES SOUTHEAST OF HOPKINS...OR 12 MILES
  NORTHEAST OF MARYVILLE...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRANT CITY...PARNELL...SHERIDAN...WORTH AND DENVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4058 9432 4039 9432 4039 9445 4039 9459
      4038 9460 4036 9481 4058 9484
TIME...MOT...LOC 1147Z 253DEG 41KT 4048 9468
WIND...HAIL <50MPH 1.00IN

$$

SF
2 follow-up statements
811 
WWUS53 KEAX 291200
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 AM CDT SUN MAY 29 2011

MOC147-227-291215-
/O.CON.KEAX.SV.W.0149.000000T0000Z-110529T1215Z/
NODAWAY MO-WORTH MO-
700 AM CDT SUN MAY 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WORTH AND
NORTHEASTERN NODAWAY COUNTIES UNTIL 715 AM CDT...

AT 657 AM CDT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZED HAIL 
IN SHERIDAN WITH A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 
9 MILES WEST OF GRANT CITY...OR 19 MILES NORTHEAST OF 
MARYVILLE...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  GRANT CITY AND DENVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4058 9472 4058 9432 4039 9432 4039 9459
      4038 9460 4036 9478
TIME...MOT...LOC 1159Z 246DEG 43KT 4054 9451
WIND...HAIL <50MPH 1.00IN

$$

SF
097 
WWUS53 KEAX 291216
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
716 AM CDT SUN MAY 29 2011

MOC147-227-291225-
/O.EXP.KEAX.SV.W.0149.000000T0000Z-110529T1215Z/
NODAWAY MO-WORTH MO-
716 AM CDT SUN MAY 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR WORTH AND NORTHEASTERN NODAWAY
COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.  HOWEVER PEA SIZED HAIL IS POSSIBLE IS STILL 
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4058 9472 4058 9432 4039 9432 4039 9459
      4038 9460 4036 9478
TIME...MOT...LOC 1200Z 253DEG 43KT 4056 9449

$$

SF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:50 AM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, May 29, 2:50 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
250 AM CDT SUN MAY 29 2011

.DISCUSSION...

MULTIPLE LAYERS OF ISENTROPIC ASCENT MATERIALIZING QUICKLY TONIGHT
TOWARDS THE SATURATED PERIPHERY OF A STRONG EML ADVECTING NORTHEAST
FROM WRN KANSAS/OKLAHOMA. PER MODEL FORECASTS...INITIAL ASCENT
APPEARS CENTERED AROUND THE 305K-310K LAYERS COINCIDENT WITH WEAK
FRONTOGENETICAL FORCING THROUGH THE H8-H7 LAYER...BUT SHOULD DEEPEN
THROUGH THE 315K LAYER WITH TIME TOWARDS SUNRISE...EFFECTIVELY
ELIMINATING ANY ELEVATED INHIBITION. OBJECTIVE ANALYSIS INDICATES
WINDS IN THESE LAYERS INCREASING OVER THE PAST SEVERAL
HOURS...TAPPING SUBSTANTIAL MUCAPES (ON THE ORDER OF 2000-3000 J/KG)
AND STEEPENING MIDLEVEL LAPSE RATES FROM THE DOWNSTREAM SOURCE.
0-6KM BULK SHEAR THROUGH THE FORECAST AREA REMAINS AMPLE FOR
ORGANIZED ELEVATED SUPERCELL TYPE CONVECTION (AROUND 50
KT)...ALTHOUGH EFFECTIVE SHEAR THROUGH THE LIFTED LAYER (1.5-6 KM)
IS SLIGHTLY LESS (IN THE RANGE OF 30-40KT)...ALBEIT STILL SUFFICIENT
FOR WELL ORGANIZED UPDRAFTS CAPABLE OF PRODUCING SOME LARGE HAIL.
BEST COMBINATION OF INCREASING LAPSE RATES...LIFT...AND ELEVATED
INSTABILITY LOOKS TO COME TOGETHER OVER FAR NWRN/NORTH CNTRL
MISSOURI SHORTLY BEFORE SUNRISE.

ONCE AGAIN...HIGH RESOLUTION CONVECTIVE ALLOWING MODELS (4KM
WRF-NMM/WRF-ARW/3 KM HRRR) HAVE CAPTURED THIS GENERAL TREND MOST
ACCURATELY...ALTHOUGH AS USUAL HAVE LAGGED WITH THE OVERALL
CONVECTIVE INITIATION AND EVOLUTION BY A COUPLE HOURS. EXPECTING
THUNDERSTORM ACTIVITY TO LIFT THROUGH MOST OF NRN MISSOURI THROUGH
SUNRISE...WITH THE POTENTIAL FOR LARGE HAIL IN THE LARGEST
CELLS...WITH FURTHER ASCENT HIGHER IN THE COLUMN (TYPIFIED BY CNTRL
NEBRASKA CONVECTION) ENTERING FAR NWRN MISSOURI AND SWEEPING EAST
ALONG THE IOWA BORDER SHORTLY AFTER SUNRISE. THERE IS ALSO GOOD
AGREEMENT THAT THE WARM FRONT STRUNG SOUTH OF THE OZARK PLATEAU WILL
LIFT NORTH THROUGH THE DAY...CLEARING INTO IOWA BY LATE AFTERNOON.
RESIDUAL CLOUD COVER MAY HINDER DIURNAL HEATING TO SOME EXTENT ALONG
AND NORTH OF THE HIGHWAY 36 CORRIDOR...BUT REGARDLESS THE AIRMASS
CHANGE WILL BE QUITE NOTICEABLE GIVEN THE PAST SEVERAL DAYS OF COOL
DAMP WEATHER.

DEEP SHORTWAVE EJECTING NORTHEAST THROUGH THE CNTRL/NRN HIGH PLAINS
MONDAY WILL KEEP THE FORECAST AREA SOLIDLY IN THE CAPPED WARM
SECTOR...WITH SUBSTANTIAL SFC PRESSURE FALLS OVER NEBRASKA/SOUTH
DAKOTA LOCALLY INCREASING THE PRESSURE GRADIENT AND MIXING A PORTION
OF THE H8 SLY 40-50KT SPEED MAX TO THE SFC. CURRENTLY...HAVE PARTS
OF NERN KANSAS/FAR NWRN MISSOURI FALLING JUST SHORT OF WIND ADVISORY
CRITERIA...FEELING AN INCREASE IN LOW/MID CLOUDS DURING THE
AFTERNOON MAY NOT REALIZE THE FULL MIXING POTENTIAL.
OTHERWISE...LINEAR TYPE CONVECTIVE SYSTEM SHOULD FORM OVER CNTRL
NEBRASKA/NORTH CNTRL KANSAS BY MONDAY EVENING...WITH A DEVELOPING
COLD POOL ALLOWING FOR AN EWD PROPAGATION INTO NERN KANSAS/NWRN
MISSOURI BY TUESDAY MORNING. WITH LIMITED DYNAMIC SUPPORT...ANY
CONVECTIVE SYSTEM SHOULD BE WELL INTO THE DECAYING STAGE BY THE TIME
IT REACHES THE CWA...HOWEVER WILL PULL THE REMNANTS OF A WEAK COLD
FRONT TOWARDS THE I-70 CORRIDOR BEFORE LOSING DEFINITION BY TUESDAY
EVENING.

MEDIUM RANGE MODELS ARE IN VERY GOOD AGREEMENT FOR THE MIDWEEK
PERIOD THROUGH ALL OF NEXT WEEKEND...SHOWING ANOMALOUSLY STRONG
RIDGING RETROGRADING INTO THE SRN PLAINS...THEN ESSENTIALLY SETTING
UP SHOP OVER THE MID MISSISSIPPI RIVER VALLEY THROUGH EARLY NEXT
WEEK. AS THE RETROGRESSION PROCESS EVOLVES...COULD CONCEIVABLY SEE A
MCS CLIP THROUGH FAR NRN/NERN MISSOURI THURSDAY MORNING...HOWEVER
MODEL SUPPORT FOR THIS SCENARIO HAS NOT BEEN OVERLY CONSISTENT. WHAT
HAS BEEN CONSISTENT IS A FORECAST FOR VERY WARM AND HUMID
WEATHER...WITH TEMPERATURES RUNNING SOME 10F-15F ABOVE AVERAGE...AND
MINIMAL CHANCES FOR PRECIPITATION AT BEST. LOOKS LIKE THE
METEOROLOGICAL SUMMER SEASON WILL START JUST AS ADVERTISED.

21

&&

.AVIATION...

FOR THE 06Z TAFS...ELEVATED WARM AIR ADVECTION HAS BEGUN TO DEVELOP
SCATTERED STORMS ACROSS AREAS FROM NEAR EMPORIA KANSAS EAST NORTHEAST
THROUGH KANSAS CITY INTO CENTRAL MISSOURI. PREVAILING THUNDERSTORMS
AT 07Z IN THE TAFS STILL LOOKS LIKE A DECENT TIME FOR THE ONSET OF
THUNDER AT THE TERMINALS. LAST MINUTE AMENDMENTS WILL LIKELY BE
NEEDED TO PIN DOWN SPECIFIC TIMING OF THE STORMS. STORMS SHOULD
SHIFT NORTH THROUGH THE EARLY MORNING HOURS AS THE WARM AIR
ADVECTION AND WARM FRONT BOTH MOVE NORTH CARRYING THE STORMS AWAY
FROM THE TERMINALS. MVFR CONDITIONS SHOULD PERSIST THROUGH THE LATE
MORNING HOURS...THEN CEILINGS SHOULD LIFT FOR THE AFTERNOON WITH
SURFACE WINDS BECOMING RATHER GUSTY IN RESPONSE TO A TIGHTENING
PRESSURE GRADIENT ACROSS THE KANSAS-MISSOURI REGION.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, May 29, 5:09 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
509 AM CDT SUN MAY 29 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
509 AM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL AFFECT AREAS ALONG AND NORTH OF THE HIGHWAY 36
CORRIDOR EARLY THIS MORNING...BEFORE MOVING INTO IOWA BY LATE
MORNING. SOME OF THE STRONGER STORMS MAY PRODUCE LARGE HAIL UP TO THE
SIZE OF QUARTERS.

A WARM AND HUMID AIRMASS WILL OVERSPREAD THE OUTLOOK AREA
TODAY...WITH AFTERNOON HEAT INDICES REACHING THE LOWER TO MIDDLE
90S...ESPECIALLY ALONG AND SOUTH OF THE HIGHWAY 36 CORRIDOR

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WARM...HUMID...AND BREEZY CONDITIONS WILL CONTINUE ON MONDAY...WITH
AFTERNOON HEAT INDICES REACHING THE LOWER 90S. WIND GUSTS MAY REACH
35 MPH FOR LOCATIONS IN EASTERN KANSAS AND FAR WESTERN MISSOURI
DURING THE MID AFTERNOON.

THUNDERSTORMS MAY BE POSSIBLE OVER NORTHEAST KANSAS AND THE NORTHERN
THIRD OF MISSOURI LATE MONDAY NIGHT AND TUESDAY. A FEW DAMAGING WIND
GUSTS MAY BE POSSIBLE IN FAR NORTHWEST MISSOURI...THOUGH WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

THUNDERSTORMS MAY AFFECT PORTIONS OF FAR NORTH CENTRAL AND NORTHEAST
MISSOURI WEDNESDAY NIGHT AND THURSDAY. AT THIS TIME...IT IS TOO
EARLY TO DETERMINE WHETHER ANY OF THESE STORMS WOULD BE SEVERE.

HOT AND HUMID WEATHER WILL RETURN TO THE OUTLOOK AREA ON FRIDAY AND
SATURDAY...WITH HIGH TEMPERATURES IN THE LOWER AND POSSIBLY MIDDLE
90S...AND AFTERNOON HEAT INDEX READINGS POSSIBLY REACHING THE UPPER
90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR A BRIEF PERIOD EARLY THIS
MORNING ACROSS FAR NORTHERN MISSOURI.

21

In the hours before

Special weather statement, May 29, 3:56 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED FOR HAIL SIZE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
356 AM CDT SUN MAY 29 2011

MOZ004-005-013-014-290945-
DAVIESS MO-DE KALB MO-GENTRY MO-HARRISON MO-
356 AM CDT SUN MAY 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARRISON...SOUTHEASTERN
GENTRY...NORTHEASTERN DEKALB AND NORTHWESTERN DAVIESS COUNTIES UNTIL
445 AM CDT...

AT 351 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF KING CITY...OR 9 MILES NORTH OF
MAYSVILLE...MOVING NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZED HAIL IS EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ALBANY...BETHANY...PATTONSBURG...NEW HAMPTON...SANTA ROSA...
  DARLINGTON...MCFALL...COFFEY AND MARTINSVILLE.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 72 AND 94.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4019 9382 3989 9421 4005 9460 4039 9423
      4039 9421 4040 9421 4041 9421
TIME...MOT...LOC 0855Z 228DEG 29KT 4004 9435

SF
Special weather statement, May 29, 4:47 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 AM CDT SUN MAY 29 2011

MOZ023-024-032-291015-
CHARITON MO-LINN MO-LIVINGSTON MO-
447 AM CDT SUN MAY 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LIVINGSTON...LINN AND
NORTHWESTERN CHARITON COUNTIES IN NORTH CENTRAL MISSOURI UNTIL 515 AM
CDT...

AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MEADVILLE...OR 13 MILES WEST OF
BROOKFIELD...MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BROOKFIELD...MARCELINE...LACLEDE...LINNEUS...BUCKLIN...MENDON...
  ROTHVILLE...SAINT CATHERINE AND NEW BOSTON.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3959 9327 3962 9328 3962 9354 3988 9345
      3997 9285 3972 9285 3970 9286 3970 9285
      3957 9285
TIME...MOT...LOC 0947Z 251DEG 38KT 3973 9328

SF
Special weather statement, May 29, 5:05 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
505 AM CDT SUN MAY 29 2011

MOZ004-005-013-014-291045-
DAVIESS MO-DE KALB MO-GENTRY MO-HARRISON MO-
505 AM CDT SUN MAY 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...
SOUTHEASTERN GENTRY...NORTHERN DEKALB AND NORTHWESTERN DAVIESS
COUNTIES UNTIL 545 AM CDT...

AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNION STAR...OR 10 MILES NORTHWEST OF
MAYSVILLE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ALBANY...KING CITY...PATTONSBURG...NEW HAMPTON...FAIRPORT...FORD
  CITY...DARLINGTON...MCFALL AND COFFEY.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 77 AND 86.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4013 9394 3984 9453 3999 9460 4006 9461
      4039 9434
TIME...MOT...LOC 1005Z 225DEG 32KT 3998 9450

SF
Local storm report, May 29, 5:16 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
516 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     HAIL             ALBANY                  40.25N 94.33W
05/29/2011  E0.88 INCH       GENTRY             MO   CO-OP OBSERVER

&&

21
Special weather statement, May 29, 5:20 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
520 AM CDT SUN MAY 29 2011

MOZ004-005-291100-
GENTRY MO-HARRISON MO-
520 AM CDT SUN MAY 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR HARRISON AND NORTHEASTERN GENTRY
COUNTIES UNTIL 600 AM CDT...

AT 515 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM
NEAR NEW HAMPTON...OR NEAR ALBANY...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BETHANY...RIDGEWAY...EAGLEVILLE...MARTINSVILLE...HATFIELD AND
  BLYTHEDALE.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 87 AND 114.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4054 9377 4048 9378 4047 9377 4045 9377
      4018 9402 4035 9429 4039 9427 4039 9421
      4047 9421 4048 9423 4058 9417 4058 9386
TIME...MOT...LOC 1020Z 216DEG 25KT 4027 9423

SF
Special weather statement, May 29, 6:28 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
628 AM CDT SUN MAY 29 2011

MOZ001-002-291200-
ATCHISON MO-NODAWAY MO-
628 AM CDT SUN MAY 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATCHISON AND NODAWAY
COUNTIES UNTIL 700 AM CDT...

AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORM NEAR SKIDMORE...QUITMORE AND
BURLINGTON JUNCTION...OR 11 MILES WEST OF MARYVILLE...MOVING NORTHEAST AT 45
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MARYVILLE...BURLINGTON JUNCTION...HOPKINS...ELMO...CLEARMONT AND
  PICKERING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4057 9463 4051 9463 4018 9490 4025 9508
      4026 9507 4026 9511 4035 9536 4058 9519
TIME...MOT...LOC 1127Z 224DEG 45KT 4038 9504

SF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 1:26 AM CDTSpecial Weather StatementEAXPlatte49 min
May 29, 1:37 AM CDTSpecial Weather StatementEAXClay, Ray53 min
May 29, 2:13 AM CDTSpecial Weather StatementEAXPlatte47 min
May 29, 2:19 AM CDTSevere Thunderstorm WarningEAXClay, Clinton27 min
May 29, 2:51 AM CDTSpecial Weather StatementEAXClinton39 min
May 29, 3:44 AM CDTSpecial Weather StatementEAXCaldwell, Clinton46 min
May 29, 3:55 AM CDTSpecial Weather StatementEAXGentry50 min
May 29, 3:56 AM CDTSpecial Weather StatementEAXGentry49 min
May 29, 4:47 AM CDTSpecial Weather StatementEAXLinn28 min
May 29, 5:05 AM CDTSpecial Weather StatementEAXGentry40 min
May 29, 5:20 AM CDTSpecial Weather StatementEAXHarrison40 min
May 29, 6:28 AM CDTSpecial Weather StatementEAXNodaway32 min
May 29, 6:58 AM CDTSpecial Weather StatementEAXGentry47 min
May 29, 7:09 AM CDTSpecial Weather StatementEAXHarrison51 min
May 29, 7:43 AM CDTSpecial Weather StatementEAXHarrison32 min
May 29, 7:59 AM CDTSpecial Weather StatementEAXMercer31 min
May 29, 8:10 AM CDTSevere Thunderstorm WarningEAXMercer, Putnam35 min
May 29, 8:46 AM CDTSpecial Weather StatementEAXPutnam, Schuyler44 min
May 29, 9:24 AM CDTSpecial Weather StatementEAXSchuyler36 min
May 29, 3:08 PM CDTWind AdvisoryEAXAndrew, Atchison, Bates, Buchanan, Cass, Clay and 8 more28 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.